MAUDE Adverse Event Report: SHIRAKAWA OLYMPUS CO., LTD. ULTRASONIC PROBE

SHIRAKAWA OLYMPUS CO., LTD. ULTRASONIC PROBE
Model Number UM-3R-3
Medical Device Problem Codes Fluid/Blood Leak (1250); Material Puncture/Hole (1504)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/07/2022
Type of Reportable Event Malfunction
Event or Problem Description
An olympus employee reported on behalf of the customer, the ultrasonic probe ultrasound images are unclear and difficult to see during surgery.The frequency is not high.The procedure was completed using another device.There was no report of patient harm associated with this event.During incoming inspection, it was determined there was leakage in the ultrasonic medium due to perforation in the tip sheath.This medwatch is being submitted to capture the reportable malfunction found during evaluation.
 
Additional Manufacturer Narrative
The subject device was returned to olympus for evaluation.During inspection and testing, the allegation of unclear images was not confirmed.In addition, there was leakage in the ultrasonic medium due to perforation in the tip sheath.Additional information has been requested regarding this event.The investigation is ongoing.A supplemental report will be submitted upon completion of the investigation or if additional information becomes available.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's investigation.A review of the device history record found no deviations that could have caused or contributed to the reported issue.Based on the results of the investigation, it is likely the ultrasonic image could not be rendered normally because the ultrasonic wave could not be transmitted normally due to the leakage of the ultrasonic medium inside and the contamination of air bubbles due to the occurrence of a hole in the sheath at the tip due to external force being applied.The event can be detected/prevented by following the instructions for use which state: "5.2.3 check for air bubbles - the ultrasound probe contains an ultrasound medium (liquid).Due to storage conditions, air bubbles may be generated around the ultrasonic probe or there may be no medium at the tip.Before using the ultrasound probe, be sure to check the air bubbles described here.If there is no medium or air bubbles around the ultrasonic probe, remove the air bubbles according to the instructions in "5.2.4 removal of the air bubbles".If there are bubbles on the ultrasonic transducer, a good ultrasonic image cannot be obtained." "5.2.2 inspection of appearance - inspection method: 1.Lightly pinch the probe insert with your finger and check that there are no noticeable breaks or media leaks over the entire length.2.Check the probe connection tube for dirt or foreign matter." olympus will continue to monitor field performance for this device.
 
Additional Manufacturer Narrative
Updated field: b5 and h10.This report is being supplemented to provide additional information based on the device evaluation.
 
Event or Problem Description
Additional information was provided regarding this event.The intended procedure was a diagnostic ultrasound endoscopy.There was no delay in procedure.

Brand Name
ULTRASONIC PROBE
Common Device Name
ULTRASONIC PROBE
Manufacturer (Section D)
SHIRAKAWA OLYMPUS CO., LTD.
3-1 okamiyama
odakura, nishigo-mura
nishishirakawa-gun, fukushima 961-8 061
JA  961-8061
Manufacturer (Section G)
SHIRAKAWA OLYMPUS CO., LTD.
3-1 okamiyama
odakura, nishigo-mura,
nishishirakawa-gun, fukushima
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key15933607
Report Number3002808148-2022-04967
Device Sequence Number12396013
Product Code ITX
UDI-Device Identifier04953170063213
UDI-Public04953170063213
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K001203
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/01/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberUM-3R-3
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/10/2022
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/07/2022
Supplement Date Received by Manufacturer12/16/2022
01/13/2023
Initial Report FDA Received Date12/07/2022
Supplement Report FDA Received Date01/12/2023
02/01/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/09/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown